MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME EXTENSION-ADJUSTABLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME EXTENSION-ADJUSTABLE; MISC ORTHO SURGICAL INSTR
Model Number 387.334
Medical Device Problem Codes Compatibility Problem (2960); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, two (2) synframe extension instruments were found to be worn out.Upon inspection, it was state that the teeth on the joints looked worn out.There was no patient consequence.This report is for one (1) synframe extension-adjustable.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 387.334, lot: 2073746, manufacturing site: bettlach, release to warehouse date: 21 nov 2003.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure (b)(4) is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Visual inspection: the synframe-extension w/joint w/snap-in loc (part #: 387.334, lot #: 2073746) was received at us customer quality cq.Visual inspection of the complaint device showed nicks and scratches on the surface of the device.Functional test: a functional assessment was performed with the complaint device by pressing and depressing the pin.The pin was not able to return to initial state once depressed.The spring inside the device was jammed preventing the pin to function as intended.Attempts to assemble the device with the other mating device was very difficult.Both mating devices were not able to assemble properly.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as nicks and dents were observed which could cause the complaint condition of unable to assemble.Additionally, the spring inside the device seems to be jammed as it did not release the pin.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME EXTENSION-ADJUSTABLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11807835
Report Number2939274-2021-02321
Device Sequence Number3480923
Product Code LXH
UDI-Device Identifier10705034771038
UDI-Public10705034771038
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.334
Device Catalogue Number387.334
Device Lot Number2073746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1